The patient was a 62-year-old female. In June 1999, thiamazole (MMI) was orally administered under a diagnosis of hyperthyroidism. However, drug exanthema developed. In July, oral administration of propylthiouracil (PTU) was started. On October 20, 2005, palpitation and exertional dyspnea occurred. On November 1, bloody sputum was noted, and the patient consulted our hospital on November 8. In addition to severe anemia chest X-ray and CT revealed diffuse infiltration in the bilateral lungs. The patient was admitted for detailed examination and treatment After admission, the myeloperoxidase (MPO)-anti-neutrophil cytoplasmic antibody (ANCA) level was 390 EU, suggesting ANCA-associated angitis. PTU was discontinued, and steroid pulse therapy resulted in the disappearance of alveolar hemorrhage and hematuria Transbronchial lung biopsy suggested alveolar hemorrhage, and kidney biopsy showed glomerular necrosis and interstitial infiltration of inflammatory cells, suggesting PTU-induced ANCA-associated angitis. Posttreatment with prednisolone at 30 mg/day gradually decreased the MPO-ANCA level. There has been no relapse during the 2-years follow-up.
|Number of pages||6|
|Journal||Japanese Journal of Allergology|
|Publication status||Published - 2009|
All Science Journal Classification (ASJC) codes
- Immunology and Allergy